Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 82, NWS Melbourne, FL

July 19, 2009Martin County, Saint Lucie County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 19, 2009, 4:40 PM EDT for Martin County, Saint Lucie County, Florida. It was in force for 54 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2009, 4:40 PM EDT (20:40 UTC)
Expired
Jul 19, 2009, 5:34 PM EDT
In force
54 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Martin County, FL, Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 93 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 4:43 PM EDTTSTM WND GST 505 Wnw Carlton, FL
Jul 19, 4:43 PM EDTHAIL 0.255 Wnw Carlton, FL
Jul 19, 4:50 PM EDTTSTM WND GST 705 Nw Fort Pierce, FLFORT PIERCE AIRPORT RECORDED A WIND GUST OF 270 DEGREES AT 61 KNOTS.
Jul 19, 4:55 PM EDTTSTM WND DMGLakewood Park, FL17 FOOT BOAT ON CHALKS IN DRIVEWAY SPUN AROUND BY STRONG WINDS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2009-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 379 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2009-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
379 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1109 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 192040
SVRMLB
FLC085-111-192145-
/O.NEW.KMLB.SV.W.0082.090719T2040Z-090719T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
440 PM EDT SUN JUL 19 2009

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MARTIN COUNTY IN FLORIDA
  ST. LUCIE COUNTY IN FLORIDA

* UNTIL 545 PM EDT.

* AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND    
   DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR  
  PORT SAINT LUCIE...AND MOVING NORTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED       
  TO...STUART...PORT SALERNO...JENSEN BEACH...LAKEWOOD PARK...FORT   
  PIERCE...SAINT LUCIE NUCLEAR PLANT...SAINT LUCIE   VILLAGE...AND   
  FORT PIERCE INLET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

&&

LAT...LON 2717 8053 2755 8061 2756 8056 2755 8035
      2756 8032 2750 8030 2750 8029 2744 8027
      2740 8025 2720 8016 2717 8016 2718 8018
      2716 8019 2716 8015 2714 8015
TIME...MOT...LOC 2039Z 237DEG 20KT 2730 8034

$$


MOSES
2 follow-up statements
000 
WWUS52 KMLB 192100
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
500 PM EDT SUN JUL 19 2009

FLC085-111-192145-
/O.CON.KMLB.SV.W.0082.000000T0000Z-090719T2145Z/
MARTIN-ST. LUCIE-
500 PM EDT SUN JUL 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR ST. LUCIE AND NORTH CENTRAL MARTIN COUNTIES...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM VERO BEACH SOUTH TO FORT 
PIERCE TO PALM CITY...MOVING NORTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIO...
SAINT LUCIE NUCLEAR PLANT...FORT PIERCE OCEAN PARK...SAINT LUCIE 
VILLAGE...JENSEN BEACH...FORT PIERCE INLET...SNUG  
HARBOR...INDRIO...PEPPER BEACH PARK...AND PORT SEWALL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS UP TO 70 MPH WERE REPORTED IN FORT PIERCE WITH THIS 
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY 
FROM WINDOWS

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. 
WHILE NOT IMMEDIATELY LIKELY...A FUNNEL CLOUD OR WATERSPOUT MAY 
STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A 
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR 
ROOM.

&&

LAT...LON 2717 8053 2755 8061 2756 8056 2755 8035
      2756 8032 2750 8030 2750 8029 2744 8027
      2740 8025 2720 8016 2717 8016 2718 8018
      2716 8019 2716 8015 2714 8015
TIME...MOT...LOC 2058Z 237DEG 20KT 2756 8048 2743 8026
          2713 8025

$$


MOSES
000 
WWUS52 KMLB 192134
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
534 PM EDT SUN JUL 19 2009

FLC085-111-192144-
/O.CAN.KMLB.SV.W.0082.000000T0000Z-090719T2145Z/
MARTIN-ST. LUCIE-
534 PM EDT SUN JUL 19 2009

...THE SEVERE THUNDERSTORM WARNING FOR ST. LUCIE AND NORTH CENTRAL
MARTIN COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND EXITED THE WARNING AREA...
THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 2717 8053 2755 8061 2756 8056 2755 8035
      2756 8032 2750 8030 2750 8029 2744 8027
      2740 8025 2720 8016 2717 8016 2718 8018
      2716 8019 2716 8015 2714 8015
TIME...MOT...LOC 2134Z 237DEG 20KT 2767 8029 2754 8007
          2724 8006

$$


MOSES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:27 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jul 19, 2:27 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
227 PM EDT SUN JUL 19 2009

.DISCUSSION...

CURRENT/TONIGHT...OUTFLOW BOUNDARY GENERATED FROM CONVECTION EARLIER
THIS MORNING HAS PASSED SOUTH OF THE ORLANDO AREA AND CONTINUES TO
MOVE S/SE. KMLB SHOWING SEA BREEZE FORMING OFFSHORE AND SHOULD BE
ABLE TO MOVE INLAND SOUTH OF THE CAPE THROUGH MID/LATE AFTERNOON.
WILL HAVE TO WATCH INTERACTIONS BTW THIS SOUTHWARD MOVING OUTFLOW
BOUNDARY AND SEA BREEZE FOR ADDITIONAL SHOWER AND STORM DEVELOPMENT
THIS AFTERNOON. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE
THROUGH SUNSET. OVER THE NORTH COOLER TEMPS AND THICKER CLOUD COVER
SHOULD LIMIT ADDITIONAL SHOWER/STORM DEVELOPMENT...HOWEVER STILL CAN
NOT RULE OUT AT LEAST A CHANCE FOR FURTHER SHOWER ACTIVITY THROUGH
EARLY EVENING.

MONDAY...FRONTAL BOUNDARY WILL REMAIN STALLED NORTH OF THE AREA
WITH AN UPPER LEVEL TROUGH EXTENDING SOUTHWARD OVER THE EASTERN
CONUS INTO FLORIDA. COOLER TEMPS ALOFT...UPPER LEVEL DISTURBANCES
ROUNDING THE BASE OF THE TROUGH...AND DEEP MOISTURE OVER THE AREA
WILL MAKE FOR ANOTHER ACTIVE DAY ACROSS ECFL. HAVE KEPT LIKELY RAIN
CHANCES IN FOR MONDAY WITH POPS AT 60%. A FEW STRONG TO SEVERE
STORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE AREA. EARLIER START
AND GREATER COVERAGE OF CONVECTION WILL KEEP TEMPS COOLER MONDAY
WITH HIGHS AROUND THE UPPER 80S/NEAR 90.

 ** PREV DISC **

TUE...AN EASTERLY WAVE WILL BEING TO AFFECT THE BAHAMAS WITH HIGHER
RAIN CHANCES WITH LOW LVL FLOW INCREASING FROM THE ESE THROUGH THE
DAY ACROSS E CENTRAL FL. PWATS FORECAST SLIGHTLY ABOVE CLIMO NORMS
FROM 1.8-1.9 INCHES AND REMNANT H5 TROUGH TO THE WEST WITH SW MID
LYR FLOW SO WILL CONTINUE POPS AROUND 50 PCT. HIGHS UPPER 80S TO
AROUND 90.

WED-FRI...MODELS SHOW MAIN EASTERLY WAVE AXIS LIFTING NWD TWD THE
MID ATLC COAST WITH LIGHT ONSHORE FLOW WED BECOMING SE BY THU.
APPEARS MOISTURE LEVELS WILL DECREASE SOME...ESPEC ACROSS NRN
SECTIONS TOWARD THE END OF THE WEEK...SO WILL LOWER POPS TO 30/40
ACROSS NRN/CENTRAL SECTIONS BY FRI. LESS MORNING CLOUD COVER AND
SLOWER INLAND PROGRESSION OF EAST COAST SEA BREEZE EXPECTED AS WELL
WHICH SHOULD ALLOW HIGHS TO RISE TO LWR-MID 90S FOR THE INTERIOR BY
LATE WEEK.

SAT-SUN...THE SFC RIDGE AXIS WILL SHIFT SLOWLY NWD ACROSS CENTRAL FL
FOR THE UPCOMING WEEKEND WITH MOISTURE LEVELS INCREASING FROM SOUTH
TO NORTH. FOR NOW WILL KEEP POPS CLOSE TO CLIMO LEVELS AROUND 40 PCT.

&&

.AVIATION...
TEMPO IFR/MVFR CONDS IN SCT SHRA/TSRA ACTIVITY WILL BE
POSSIBLE THROUGH THE AFTERNOON...MAINLY FOR KMLB/KVRB WITH BOUNDARY
INTERACTIONS ALONG THE EAST COAST SEA BREEZE. WILL ONLY KEEP VCSH IN
NORTHERN TERMINALS FOR NOW...BUT CHANCE STILL REMAINS FOR ADDITIONAL
SHRA/TSRA ACTIVITY THROUGH EARLY EVENING.

&&

.MARINE...
SOUTHERLY FLOW WILL BE AROUND 5-10 KNOTS THROUGH MONDAY
WITH SEAS AOB 3 FT. SW STEERING FLOW WILL TRANSPORT SCATTERED
SHOWERS AND THUNDERSTORMS OFFSHORE ONCE AGAIN MONDAY AFTERNOON.

TUE-THU...MAINLY SE FLOW FOR THE UPCOMING WEEK TO 10-15 KNOTS
OFFSHORE. EXPECT ESE SWELLS TO INCREASE TO 3-5 FT OFFSHORE AFTER
MID WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  87  70  86 /  30  60  30  40
MCO  72  88  71  90 /  30  60  30  40
MLB  75  87  71  87 /  30  60  30  50
VRB  74  88  70  88 /  30  60  30  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM...WEITLICH
LONG TERM....PENDERGRAST
Hazardous weather outlook, Jul 19, 4:00 AM EDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
400 AM EDT SUN JUL 19 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-191900-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
400 AM EDT SUN JUL 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS SHOWERS AND LIGHTNING STORMS WILL STREAM
OFF THE GULF OF MEXICO AND ACROSS LAKE...VOLUSIA...SEMINOLE AND
ORANGE COUNTIES WITHIN A BAND OF DEEP MOISTURE. THE PRIMARY THREAT
FROM THESE STORMS THIS AFTERNOON WILL BE DANGEROUS CLOUD TO GROUND
LIGHTNING...GUSTY DOWNBURST WINDS UP TO 50 MPH AND SMALL HAIL AS
THEY MOVE EAST TO NORTHEAST AROUND 15 TO 20 MPH.

SURFACE HEATING AND COOLING TEMPERATURES ALOFT...WILL PRODUCE A
THREAT FOR ISOLATED SEVERE STORMS ALONG THE SPACE AND TREASURE
COASTS LATE THIS AFTERNOON. THE EAST COAST SEA BREEZE WILL LIKELY
DEVELOP THIS AFTERNOON FROM THE CAPE SOUTHWARD BUT A BIT QUICKER
ALONG THE TREASURE COAST. THIS SEA BREEZE BOUNDARY SHOULD BE THE
FOCUS FOR ISOLATED LATE AFTERNOON STORMS CAPABLE OF PRODUCING
DAMAGING DOWNBURST WINDS...COIN SIZE HAIL AND EVEN A BRIEF
TORNADO. FREQUENT TO EXCESSIVE LIGHTNING STRIKES WILL ACCOMPANY
THE STRONGER STORMS. THE BEST CHANCE FOR SUCH STORMS WILL OCCUR
BETWEEN 4 AND 8 PM. INDIVIDUAL CELL MOTION WILL BE TOWARD THE EAST
AT 10 TO 15 MPH.

PLAN AHEAD FOR THE ONSET OF LIGHTNING BY IDENTIFYING A CLOSE AND
SECURE SHELTER THAT YOU CAN QUICKLY MOVE TO IF A STORM APPROACHES
WHILE OUTSIDE.

...FLOOD IMPACT...
BANDS OF MODERATE TO HEAVY RAIN MOVING OFF THE GULF OF MEXICO MAY
AFFECT NORTH LAKE AND VOLUSIA COUNTIES TODAY WITH ACCUMULATIONS OF
ONE TO TWO INCHES. IN ADDITION...LOCALLY VERY HEAVY RAIN FROM
STRONG STORMS LATE THIS AFTERNOON ALONG PORTIONS OF THE SPACE AND
TREASURE COASTS WILL HAVE THE POTENTIAL TO PRODUCE 2 TO 3 INCHES
OF RAIN IN A SHORT PERIOD OF TIME...CAUSING TEMPORARY FLOODING OF
SOME ROADS AND LOW LYING AREAS.

...RIP CURRENT IMPACT...
WEATHER AND OCEAN CONDITIONS WILL PRODUCE AN ELEVATED THREAT FOR
RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA TODAY. ALWAYS
SWIM WITHIN SIGHT OF A LIFEGUARD.

...MARINE THUNDERSTORM GUST IMPACT...
SCATTERED TO NUMEROUS LIGHTNING STORMS WILL MOVE QUICKLY TOWARD
THE EAST TO NORTHEAST AROUND 15 TO 20 MPH OVER NORTHERN EAST
CENTRAL FLORIDA AND OFFSHORE OF THE VOLUSIA COUNTY COASTLINE THIS
AFTERNOON. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP ALONG THE
EAST COAST SEA BREEZE AND MOVE EAST TO NORTHEAST AROUND 10 TO 15 MPH
LATE THIS AFTERNOON FROM THE CAPE SOUTHWARD. THE SEA BREEZE WILL
MAKE A BIT MORE INLAND PENETRATION THAN SATURDAY...THOUGH A FEW
STORMS MAY STILL DEVELOP OVER THE INTRACOASTAL WATERS. BOATERS
SHOULD ANTICIPATE MARINE WARNINGS AS STORMS WILL BE CAPABLE OF
WIND GUSTS 35 KNOTS OR HIGHER AND FREQUENT TO EXCESSIVE LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
AN UPPER LEVEL TROUGH WEST OF THE AREA AND COLD MID LEVEL
TEMPERATURES WILL BRING A CHANCE OF STRONG TO POSSIBLY SEVERE
STORMS MONDAY AFTERNOON. HIGH MOISTURE LEVELS WILL ALLOW SCATTERED
STORMS THROUGH MID WEEK AND THEN A SLIGHTLY LOWER COVERAGE OF
STORMS IS EXPECTED TO END THE WORK WEEK AS SOME DRIER AIR MOVES
OVER THE NORTHERN HALF OF THE STATE.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

SEDLOCK

In the hours before

Special weather statement, Jul 19, 11:23 AM EDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1123 AM EDT SUN JUL 19 2009

FLZ045-144-191615-
ORANGE-SOUTHERN LAKE COUNTY-
1123 AM EDT SUN JUL 19 2009

...STRONG THUNDERSTORMS AFFECTING SOUTH CENTRAL LAKE COUNTY...WESTERN
ORANGE COUNTY...

AT 1123 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER CLERMONT...MOVING EAST AT 15 TO 20 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE BAY HILL...DOCTOR
PHILLIPS...ORLOVISTA AND UNIVERSAL STUDIOS.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO MARBLE SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

JP
Local storm report, Jul 19, 1:46 PM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
146 PM EDT SUN JUL 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     TSTM WND GST     4 WSW PLAYALINDA BEACH  28.62N 80.69W
07/19/2009  M46 MPH          BREVARD            FL   OTHER FEDERAL

            40 KNOTS/46 MPH GUST FROM 300 DEGREES AT SHUTTLE LANDING
            FACILITY.

&&

JRC
Special weather statement, Jul 19, 4:01 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
401 PM EDT SUN JUL 19 2009

FLZ047-053-054-058-059-064-192130-
INDIAN RIVER-MARTIN-OKEECHOBEE-OSCEOLA-SOUTHERN BREVARD COUNTY-ST.
LUCIE-
401 PM EDT SUN JUL 19 2009

...STRONG THUNDERSTORMS TO AFFECT INDIAN RIVER COUNTY...MARTIN
COUNTY...OKEECHOBEE COUNTY...SOUTHEASTERN OSCEOLA COUNTY...ST. LUCIE
COUNTY...SOUTHERN BREVARD COUNTY...

AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 9 MILES NORTH OF FOUR SEASONS ESTATES...MOVING EAST AT
15 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE SAINT LUCIE
AIRPORT AND SAINT LUCIE VILLAGE.

OTHER STRONG TO POSSIBLY SEVERE STORMS WILL DEVELOP AS OUTFLOW
BOUNDARIES COLLIDE WITH THE EAST COAST SEA BREEZE ACROSS THE COASTAL
COUNTIES.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES...WHICH
COULD BECOME EXCESSIVE.  GUSTY WINDS OF 40 TO 50 MPH ARE ALSO
POSSIBLE...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP
TREE LIMBS OR CAUSE POWER OUTAGES. SMALL HAIL IS EXPECTED IN A
FEW OF THE STORMS. SEEK SHELTER INDOORS BEFORE THE STORMS THREATEN
YOUR AREA.

RL

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 4:23 PM EDTSpecial Marine WarningMLB112 min
Jul 19, 5:10 PM EDTSevere Thunderstorm WarningMLBBrevard, Indian River51 min
Jul 19, 6:06 PM EDTSevere Thunderstorm WarningMLBIndian River, Okeechobee35 min
Jul 19, 7:03 PM EDTSpecial Marine WarningMLB117 min
Jul 19, 7:11 PM EDTSevere Thunderstorm WarningMLBBrevard49 min
Jul 19, 7:22 PM EDTAreal Flood AdvisoryMLBBrevard113 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.